Alert archive / Kentucky / Flash Flood Warnings in 2016
Flash Flood Warning 50, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 8, 2016, 6:39 PM CDT for Calloway County, Kentucky. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2016, 6:39 PM CDT (23:39 UTC)
- Expired
- Jul 8, 2016, 8:30 PM CDT
- In force
- 111 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Calloway County, KY
The radar
The Paducah radar (KPAH), 71 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2067 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
974
WGUS53 KPAH 082339
FFWPAH
KYC035-090130-
/O.NEW.KPAH.FF.W.0050.160708T2339Z-160709T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
639 PM CDT FRI JUL 8 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CALLOWAY COUNTY IN WESTERN KENTUCKY...
* UNTIL 830 PM CDT
* AT 634 PM CDT...DOPPLER RADAR INDICATES RAINFALL ESTIMATES NEARING
3 INCHES ASSOCIATED WITH THE THUNDERSTORMS MOVING THROUGH PORTIONS
OF WEST KENTUCKY. WITH THE GROUND ALREADY SATURATED FROM STORMS
OVER THE PAST FEW DAYS, FLASH FLOODING IN PORTIONS OF THE COUNTY
IS LIKELY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MURRAY...HAZEL...KIRKSEY...NEW CONCORD...
HARRIS GROVE AND CROSSLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST
FLOOD DEATHS OCCUR IN VEHICLES. PLEASE REPORT FLOODING TO YOUR LOCAL
LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3650 8849 3675 8849 3675 8811 3670 8808
3661 8804 3654 8803 3650 8805
$$
SMITTY1 follow-up statement
850
WGUS73 KPAH 090106
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
806 PM CDT FRI JUL 8 2016
KYC035-090130-
/O.CON.KPAH.FF.W.0050.000000T0000Z-160709T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALLOWAY KY-
806 PM CDT FRI JUL 8 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
CALLOWAY COUNTY...
AT 804 PM CDT...DOPPLER RADAR HOURLY RAINFALL RATES ARE BETWEEN
THREE QUARTER TO ONE INCH ACROSS THE COUNTY. ALTHOUGH MOST OF THE
HEAVIER RAINS HAVE MOVED OFF TO THE EAST, RUNOFF CONDITIONS ARE
LIKELY TO CONTINUE FOR A SHORT PERIOD OF TIME.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MURRAY...HAZEL...KIRKSEY...NEW CONCORD...HARRIS GROVE AND CROSSLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST
FLOOD DEATHS OCCUR IN VEHICLES. PLEASE REPORT FLOODING TO YOUR LOCAL
LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3650 8849 3675 8849 3675 8811 3670 8808
3661 8804 3654 8803 3650 8805
$$
SMITTYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 3:13 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jul 8, 3:13 PM CDT, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
313 PM CDT FRI JUL 8 2016
.SHORT TERM...(Tonight through Sunday night)
Issued at 313 PM CDT Fri Jul 8 2016
MCV moving across southern MO driving next batch of convection
slated to affect the area this afternoon and evening, mainly the
southern 1/3 to southern 1/2. Airmass very unstable over SEMO, and
destabilizing elsewhere with modest recovery behind this morning's
MCV. Will continue with higher PoPs south, lower north for
convection through the evening, with SVR possible SEMO into far
west KY (see latest SVR watch). Will lower PoPs from north to
south overnight. Will also allow the Flash Flood Watch to continue
with the chance of convection increasing through the evening.
For Saturday through Sunday...Best PoPs will be over the SSW 1/3
to 1/2 of the area. Generally followed a blend of the NAM and
ECMWF for best chance PoPs. Will use persistence for temps as
latest MOS and raw model output line up with existing numbers.
.LONG TERM...(Monday through Friday)
Issued at 313 PM CDT Fri Jul 8 2016
The frontal boundary that will linger to our south through the
weekend will lift northeast across the region Monday into Tuesday.
This will give us some diurnally driven convection Monday and
Tuesday, with a lull Monday night with the loss of heating. By
Tuesday night, the front will be to our northeast, so just a few
showers and thunderstorms may linger in southwest Indiana.
Temperatures will rebound back to seasonal readings behind the
front, and dew points will creep back upward through mid week. This
will lead to heat indices climbing back to around 100 degrees by
Tuesday and especially Wednesday.
Models differ quite a bit on timing of an approaching cold front mid
week. GFS has an upper level trof moving across the region Tuesday
into Wednesday, and then has the cold front moving toward the region
faster than the ECMWF and Canadian. In any case, with a hot and
muggy air mass in place across the region, shower and thunderstorm
chances will gradually increase for mid to late week. Kept
possibilities in the chance category through the end of the extended
due to timing uncertainties.
&&
.AVIATION...
Issued at 313 PM CDT Fri Jul 8 2016
Scattered shra/tstms are possible late this afternoon into this
evening, with brief MVFR conditions possible with tstm activity.
After mid evening, VFR conditions are expected. Winds will be west
to northwest at 7 to 12 kts with a few higher gusts through 02z,
then become light.
&&
.PAH Watches/Warnings/Advisories...
IL...Flash Flood Watch until 11 PM CDT this evening for ILZ089-090-
094.
MO...None.
IN...None.
KY...Flash Flood Watch until 11 PM CDT this evening for KYZ005>013-
016-017-021-022.
&&Hazardous weather outlook, Jul 8, 4:16 PM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 416 PM CDT FRI JUL 8 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-091000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 416 PM CDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON...MAINLY ACROSS SOUTHEAST MISSOURI AND THE FAR WESTERN TIP OF KENTUCKY. DAMAGING WINDS THE PRIMARY SEVERE WEATHER HAZARD. TORRENTIAL RAINFALL IS ALSO POSSIBLE WITH ANY STORMS TODAY ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CONTINUING DAILY STORM CHANCES EXIST. HEAVY RAIN AND LIGHTNING WILL BE THE PRIMARY STORM HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN REQUESTED THIS ACROSS SOUTHEAST MISSOURI THIS AFTERNOON AND EARLY TONIGHT.
In the hours before
Local storm report, Jul 8, 6:23 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
623 PM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND GST BARDWELL 36.87N 89.01W
07/08/2016 E60 MPH CARLISLE KY PUBLIC
&&
SMITTYLocal storm report, Jul 8, 6:30 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
630 PM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM TSTM WND GST BARDWELL 36.87N 89.01W
07/08/2016 E70 MPH CARLISLE KY PUBLIC
&&
SMITTYLocal storm report, Jul 8, 6:33 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
633 PM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM TSTM WND DMG BLANDVILLE 36.94N 88.96W
07/08/2016 BALLARD KY EMERGENCY MNGR
UPROOT TREE BLOCKING HIGHWAY 121 NEAR THE BALLARD
CARLISLE COUNTY LINE.
&&
SMITTYLocal storm report, Jul 8, 6:35 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
635 PM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM TSTM WND DMG WINGO 36.64N 88.74W
07/08/2016 GRAVES KY TRAINED SPOTTER
PORTION OF LARGE TREE BLOWN ONTO RESIDENCE PROPERTY.
&&
SMITTYLocal storm report, Jul 8, 6:36 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
636 PM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM TSTM WND DMG WINGO 36.64N 88.74W
07/08/2016 GRAVES KY PUBLIC
PORTION OF LARGE TREE BLOWN ONTO RESIDENCE PROPERTY.
&&
SMITTYSpecial weather statement, Jul 8, 6:38 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 638 PM CDT FRI JUL 8 2016 ILZ088>090-092>094-KYZ001>009-090045- UNION-JOHNSON-POPE-ALEXANDER-PULASKI-MASSAC-FULTON-HICKMAN- CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-CALLOWAY- INCLUDING THE CITIES OF...JONESBORO...VIENNA...GOLCONDA...CAIRO... MOUND CITY...METROPOLIS...HICKMAN...CLINTON...BARDWELL... WICKLIFFE...PADUCAH...MAYFIELD...SYMSONIA...LOWES...SMITHLAND... BENTON...HARRIS GROVE...KIRKSEY...MURRAY...NEW CONCORD 638 PM CDT FRI JUL 8 2016 AT 638 PM...STRONG THUNDERSTORMS CONTINUED TO AFFECT FAR WESTERN KENTUCKY FROM NEAR LA CENTER OVER TO PADUCAH THEN SOUTH TO THE MAYFIELD AND WINGO AREA. THE STORMS WILL CONTINUE TO MOVE TO THE EAST AROUND 45 MPH. A LARGE AREA OF 35 TO 50 MPH WINDS WILL BE POSSIBLE WITH THE STORMS AS THEY MOVE ACROSS FAR WESTERN KENTUCKY THROUGH 715 PM. SOME OF THE STORMS HAVE BEEN SEVERE...SO CONTINUE TO MONITOR THE SITUATION CLOSELY AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THE STORMS ARE MOVING TOWARD LIVINGSTON... MARSHALL AND CALLOWAY COUNTIES.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 3:36 AM CDT | Flash Flood Watch | PAH | Caldwell, Calloway, Christian, Crittenden, Graves, Hopkins and 7 more | 19 hr |
| Jul 8, 5:47 AM CDT | Special Weather Statement | PAH | Ballard, McCracken | 58 min |
| Jul 8, 7:05 AM CDT | Areal Flood Advisory | PAH | Caldwell, Crittenden, Hopkins, McLean, Webster | 115 min |
| Jul 8, 8:06 AM CDT | Severe Thunderstorm Warning | PAH | Daviess | 24 min |
| Jul 8, 8:28 AM CDT | Areal Flood Advisory | PAH | Daviess | 2 hr |
| Jul 8, 9:38 AM CDT | River Flood Warning | PAH | McLean, Webster | 5 days |
| Jul 8, 10:05 AM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Lyon | 40 min |
| Jul 8, 5:49 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Hickman | 26 min |
| Jul 8, 6:08 PM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Graves | 52 min |
| Jul 8, 6:11 PM CDT | Flash Flood Warning | PAH | Ballard, Carlisle, Graves, McCracken, Marshall | 3 hr |
| Jul 8, 6:11 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Graves, McCracken | 34 min |
| Jul 8, 6:27 PM CDT | Severe Thunderstorm Warning | PAH | Graves | 21 min |
| Jul 8, 6:39 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Graves, Marshall | 36 min |
| Jul 8, 6:54 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Marshall, Trigg | 51 min |
Nearby
Flash Flood Warnings in Kentucky, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.